MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Model Number 82-8804PL
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The certas valve was not returned for evaluation (remains implanted) and no lot number information has been provided; therefore, an evaluation of the device could not be performed, and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.The root cause for the issue reported by the customer ¿could be due to mri over 3 tesla, as noted in the ifu ¿testing shows that the valve mechanism is resistant to unintended changes in the setting in a 3 tesla mri, however, the clinician should confirm the valve setting after a magnetic resonance imaging procedure.
 
Event or Problem Description
A facility reported an unintended shunt valve setting change after an mri.A certas valve was placed via ventricular peritoneal shunt in a patient on (b)(6) 2019.The patient had an xr performed prior to mri of lumbar spine on (b)(6) 2021 showing the valve at 7.The patient had an mri lumbar spine with an outside provider on (b)(6) 2021, after which the patients primary neurosurgeon received a call from the patient that their certas valve had changed from 7 to 8 during the mri.Skull films were not clear to the neurosurgeon.The neurosurgeon had the patient repeat skull films in their neurosurgery clinic and come in person for evaluation.Reportedly the patient was not symptomatic.The programmer confirmed the valve was at 8, the neurosurgery office staff dialed the shunt valve back down to 7 without difficulty.The patient reportedly is at their baseline function.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
MDR Report Key11477687
Report Number3013886523-2021-00116
Device Sequence Number11620793
Product Code JXG
UDI-Device Identifier10886704079040
UDI-Public10886704079040
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-8804PL
Device Catalogue Number828804PL
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR